Please use this identifier to cite or link to this item: http://dspace.iiti.ac.in:8080/jspui/handle/123456789/432
Title: Wilkinson's problem for matrix pencils
Authors: Safique Ahmad, Sk.
Keywords: Mathematics
Issue Date: 2015
Publisher: The electronic J. Linear Algebra (ELA)
Citation: The electronic J. Linear Algebra (ELA), Vol. 30, pp. 632-648,2015
Series/Report no.: JA03;
Abstract: Suppose that an n-by-n regular matrix pencil A − λB has n distinct eigenvalues. Then determining a defective pencil E−λF which is nearest to A−λB is widely known as Wilkinson’s problem. It is shown that the pencil E − λF can be constructed from eigenvalues and eigenvectors of A − λB when A − λB is unitarily equivalent to a diagonal pencil. Further, in such a case, it is proved that the distance from A − λB to E − λF is the minimum “gap” between the eigenvalues of A − λB. As a consequence, lower and upper bounds for the “Wilkinson distance” d(L) from a regular pencil L(λ) with distinct eigenvalues to the nearest non-diagonalizable pencil are derived. Furthermore, it is shown that d(L) is almost inversely proportional to the condition number of the most ill-conditioned eigenvalue of L(λ).
URI: http://hdl.handle.net/123456789/432
Appears in Collections:Discipline of Mathematics

Files in This Item:
File Description SizeFormat 
Safique Ahmad_JA03.pdf27.36 kBAdobe PDFView/Open    Request a copy


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.